MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 07797826160
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation of questionable inr results for one patient tested on a coaguchek xs meter serial number (b)(4) compared to an unknown laboratory methodology.For each meter test, it was reported the patient used a new finger for sample collection.On (b)(6) 2022 and "around" 10:00 a.M., the patient¿s meter result was 6.1 inr.On (b)(6) 2022 and "around" 10:00 a.M., the patient¿s meter result was 5.9 inr with a different finger.On (b)(6) 2022 and at 1:30 p.M., the patient¿s laboratory result was 3.6 inr.On (b)(6) 2022 and at 13:12, the patient¿s meter result was >8.0 inr.On (b)(6) 2022 and at 13:15, the patient¿s meter result was 8.0 inr with a different finger.On (b)(6) 2022 and at 16:46, the patient¿s laboratory result was 4.7 inr.The patient¿s therapeutic range was 2.0-3.0 inr.The patient's testing frequency is every two weeks.
 
Additional Manufacturer Narrative
The meter and strips were requested for investigation.Replacement product was sent.The meter and test strips were provided for investigation where they were tested using retention controls.Testing results (qc range = 2.3 - 3.5 inr): qc 1: 2.9 inr, qc 2: 2.9 inr, qc 3: 2.9 inr.The obtained qc values were in the allowed range of the used combination strip lot - qc lot.All measurements were without error messages.It was reported the patient was on antibiotics.Product labeling states, "the action of oral anticoagulants (coumarin derivatives) can be increased or weakened when other medication is taken simultaneously (e.G.Antibiotics, but also prescription-free medication like pain relievers, antirheumatic medication and medication against influenza).This, in turn, can also lead to either an increase or a decrease in prothrombin time (inr)." it was reported the patient was on lovenox.Product labeling states, "testing performed with the following in vitro spiked samples or native blood samples (for testing of triglycerides) indicated no significant effect on test results: low molecular weight heparins (lmwh) up to 2 iu anti-factor xa activity/ml." per product labeling, "coaguchek uses human recombinant thromboplastin.Therefore, the comparability to other human recombinant thromboplastins is best, whereas higher deviations can occur with other thromboplastins.However, those higher differences between thromboplastins of different (rabbit, bovine based) origin are not a coaguchek specific issue.Similar differences can be observed when a human recombinant thromboplastin-based laboratory method is compared against several other (rabbit, bovine-based) laboratory methods." the investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key14347446
Report Number1823260-2022-01347
Device Sequence Number20050116
Product Code GJS
UDI-Device Identifier04015630946471
UDI-Public04015630946471
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number07797826160
Device Lot Number54974311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Initial Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMLODIPINE; ASPIRIN 81MG; ATENOLOL; ATORVASTATIN; CENTRUM COMPLETE MULTI-VITAMIN; CEPHALEXIN; FOLIC ACID; IMODIUM; LISINOPRIL; LOVENOX; OXYCODONE; UNSPECIFIED ANTIBIOTICS; VITAMIN D3; WARFARIN
Patient Age79 YR
Patient SexFemale